Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 5, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 13, 2012, 3:14 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 13, 2012, 8:00 PM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2012, 3:14 AM MST (10:14 UTC)
- In effect from
- Jan 13, 2012, 8:00 PM MST
- Expired
- Jan 15, 2012, 4:19 AM MST
- In force
- 32 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS75 KBYZ 131014 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 314 AM MST FRI JAN 13 2012 .HIGH PRESSURE OVER WESTERN WYOMING COMBINED WITH LOW PRESSURE OVER SOUTHERN CANADA WILL CAUSE STRONG WINDS OVER PARTS OF SOUTH CENTRAL MONTANA TODAY THROUGH EARLY SATURDAY. MTZ065-132300- /O.NEW.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 314 AM MST FRI JAN 13 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE STRONG THROUGH THROUGH SATURDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-132300- /O.NEW.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 314 AM MST FRI JAN 13 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE STRONG THROUGH THROUGH SATURDAY MORNING. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ041-132300- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 314 AM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND BE STRONGEST THIS AFTERNOON. THE WINDS WILL TAPER OFF THIS EVENING. * IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 AND JUST NORTH OF BIG TIMBER ON HIGHWAY 191. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
9 follow-up statements
343 WWUS75 KBYZ 131432 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 732 AM MST FRI JAN 13 2012 .HIGH PRESSURE OVER WESTERN WYOMING COMBINED WITH LOW PRESSURE OVER SOUTHERN CANADA WILL CAUSE STRONG WINDS OVER PARTS OF SOUTH CENTRAL MONTANA TODAY THROUGH EARLY SATURDAY. MTZ041-140200- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 732 AM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND BE STRONGEST THIS AFTERNOON. THE WINDS WILL TAPER OFF THIS EVENING. * IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 AND JUST NORTH OF BIG TIMBER ON HIGHWAY 191. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-141800- /O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 732 AM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE STRONG THROUGH SATURDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-141800- /O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 732 AM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE STRONG THROUGH SATURDAY MORNING. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
678 WWUS75 KBYZ 132223 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 323 PM MST FRI JAN 13 2012 .HIGH PRESSURE OVER WESTERN WYOMING COMBINED WITH LOW PRESSURE OVER SOUTHERN CANADA WILL CAUSE STRONG WINDS OVER PARTS OF SOUTH CENTRAL MONTANA TONIGHT THROUGH SATURDAY. MTZ041-140200- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 323 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL TAPER OFF LATE THIS EVENING. * IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 AND JUST NORTH OF BIG TIMBER ON HIGHWAY 191. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-141900- /O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 323 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE STRONG THROUGH SATURDAY. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-141900- /O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 323 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND WILL REMAIN STRONG THROUGH SATURDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
962 WWUS75 KBYZ 140004 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 504 PM MST FRI JAN 13 2012 MTZ041-140115- /O.CAN.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 504 PM MST FRI JAN 13 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS AFTERNOON. HOWEVER...GUSTY WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED THROUGHOUT THE NIGHT. $$ MTZ065-141900- /O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 504 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE STRONG THROUGH SATURDAY. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-141900- /O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 504 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND WILL REMAIN STRONG THROUGH SATURDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
243 WWUS75 KBYZ 140338 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 838 PM MST FRI JAN 13 2012 MTZ065-141900- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 838 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE TONIGHT AND BE STRONG THROUGH SATURDAY. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-141900- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 838 PM MST FRI JAN 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE TONIGHT AND WILL REMAIN STRONG THROUGH SATURDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
983 WWUS75 KBYZ 141033 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 333 AM MST SAT JAN 14 2012 MTZ065-141900- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 333 AM MST SAT JAN 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH THE DAY WITH THE STRONGEST WINDS THIS MORNING. * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-141900- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 333 AM MST SAT JAN 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH THE DAY WITH THE STRONGEST WINDS THIS MORNING. * IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
156 WWUS75 KBYZ 141538 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 838 AM MST SAT JAN 14 2012 MTZ065-150300- /O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 838 AM MST SAT JAN 14 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG THROUGH THE DAY...BEFORE TAPERING OFF THIS EVENING. * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SUSTAINED WINDS OVER 40 MPH HAVE BEEN REPORTED IN LIVINGSTON THIS MORNING WITH A PEAK GUST OF 59 MPH AT THE AIRPORT. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-150300- /O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 838 AM MST SAT JAN 14 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING AND WILL PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...A WIND GUST OF 53 MPH HAS ALREADY BEEN REPORTED THIS MORNING...AND SHOULD CONTINUE TO INCREASE. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
572 WWUS75 KBYZ 142224 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 324 PM MST SAT JAN 14 2012 MTZ065-150300- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 324 PM MST SAT JAN 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY THIS EVENING...BEFORE TAPERING OFF BY 8 PM. * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SUSTAINED WINDS OVER 40 MPH HAVE BEEN REPORTED IN LIVINGSTON THIS AFTERNOON WITH NUMEROUS GUST OF OVER 50 MPH AT THE AIRPORT. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-150300- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 324 PM MST SAT JAN 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL BEGIN DECREASING BY EARLY EVENING. * IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...A WIND GUST OF 76 MPH HAS BEEN REPORTED THIS AFTERNOON ALONG WITH SUSTAINED WINDS OF 35 TO 45 MPH. STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
274 WWUS75 KBYZ 150306 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 806 PM MST SAT JAN 14 2012 MTZ065-151200- /O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 806 PM MST SAT JAN 14 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG THROUGH THE EARLY MORNING HOURS...BUT SHOULD TAPER OFF BY 5 AM SUNDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SUSTAINED WINDS OVER 40 MPH HAVE BEEN REPORTED IN LIVINGSTON THIS EVENING WITH GUSTS TO 60 MPH. EXPECT VERY STRONG WINDS TO CONTINUE THROUGH THE EVENING BEFORE GRADUALLY DECREASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-151200- /O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 806 PM MST SAT JAN 14 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS SUNDAY. * IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * WINDS...WINDS WERE STILL GUSTING WELL INTO THE 50S THIS EVENING NEAR NYE WITH SUSTAINED WINDS OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL CONTINUE THROUGH THE EVENING BEFORE GRADUALLY DECREASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
379 WWUS75 KBYZ 151119 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 419 AM MST SUN JAN 15 2012 MTZ065-066-151230- /O.CAN.KBYZ.WI.Y.0005.000000T0000Z-120115T1200Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 419 AM MST SUN JAN 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE VERY EARLY MORNING....THEN DECREASE AS THE MORNING MOVES ALONG. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:13 PM MST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 12, 9:13 PM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
913 PM MST THU JAN 12 2012
.EVENING UPDATE...
UPPER LEVEL RIDGING SLOWING WORKING ITS WAY OVER THE STATE.
HOWEVER...SATELLITE SHOWING PLENTY OF MID AND HIGH LEVEL CLOUDS
ALONG THE PERIPHERY AND STREAMING SOUTHEAST OUT OF CANADA. LOWER
CLOUDS ARE OBSERVED ALONG WITH SOME ISOLATED SNOW SHOWER ACTIVITY
TOWARD THE DAKOTA BORDER AND THIS SHOULD LAST A FEW MORE HOURS
BEFORE MOVING SOUTH OUT OF THE STATE. HAVE INCREASED SKY GRIDS
ACROSS THE ENTIRE FORECAST AREA QUITE A BIT FOR THE REMAINDER OF
THE NIGHT.
PRESSURE GRADIENTS TIGHTENING A BIT OUT WEST ALLOWING FOR WINDY
CONDITIONS FROM BIG TIMBER TO LIVINGSTON. PRESSURE GRADIENT IS
FAVORABLE FOR ADVISORY WINDS FOR BIG TIMBER BUT NOT LIVINGSTON.
WINDS HAVE BEEN SUSTAINED AROUND 30 MPH ALL EVENING IN BIG TIMBER
AND THESE ARE EXPECTED TO INCREASE LATE TONIGHT. WIND ADVISORY
FOR BIG TIMBER LATE TONIGHT INTO THE DAY FRIDAY STILL LOOKS GOOD.
EVENING TEMPERATURES ARE QUITE MILD FROM BILLINGS WESTWARD
ESPECIALLY NEAR THE FOOTHILLS. HAVE WARMED OVERNIGHT LOWS SEVERAL
DEGREES FOR THESE LOCATIONS. UPDATED FORECAST ALREADY SENT.
HOOLEY
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
MODELS APPEAR TO BE IN PRETTY GOOD AGREEMENT FOR THE EXTENDED
PERIOD...WITH SLIGHT DIFFERENCES CONFINED MAINLY TO TIMING.
A DRASTIC CHANGE IS ON TAP BEGINNING SUNDAY AFTERNOON/EVENING.
UPPER LEVEL RIDGING WILL SHIFT EASTWARD AS A FAIRLY DEEP TROUGH
BEGINS TO MOVE IN FROM THE WEST. AN ARCTIC COLD FRONT WILL PUSH
SOUTHWARD THROUGH THE REGION DURING THE DAY ON SUNDAY. AHEAD OF
THE FRONT...TEMPERATURES SHOULD STILL HAVE A PRETTY GOOD CHANCE OF
CLIMBING INTO THE 40S DUE TO THE WARM START TO THE DAY...AND AIDED
BY PRE-FRONTAL WARMING. AS THE FRONT PUSHES SOUTH...THE POTENTIAL
FOR A PERIOD OF FRONTOGENESIS...AIDED BY SHORTWAVE ACTIVITY AND
UPSLOPE FLOW INCREASES THE CHANCE OF SNOW...ESPECIALLY ACROSS THE
WESTERN TWO-THIRDS OF THE CWA...FROM LATE SUNDAY AFTERNOON INTO
MID DAY MONDAY.
FROM MONDAY AFTERNOON THROUGH THURSDAY...THERE IS SOME
UNCERTAINTY AS TO WHERE THE WESTERN EXTENT OF THE ARCTIC AIR WILL
BE AS SOUTHWESTERLY WINDS BLOWING OVER AND DOWN THE MOUNTAINS WILL
FIGHT AGAINST EAST TO NORTHEAST WINDS BEHIND THE SURFACE FRONT.
THE FRONT MAY WAVE BACK TO THE EAST AND INTO THE BILLINGS AREA
MONDAY NIGHT INTO TUESDAY AS WEAK UPPER LEVEL RIDGING MOVES ACROSS
THE AREA. HOWEVER...SNOW COVER MAY ENABLE THE COLD AIR TO REMAIN
FIRMLY ENTRENCHED SO THAT DOWNSLOPE WINDS HAVE A TOUGHER TIME
FORCING THE FRONT BACK TO THE EAST.
AT ANY RATE...IT DOES APPEAR AS THROUGH A REINFORCING SURGE OF
COLD AIR TUESDAY NIGHT INTO WEDNESDAY WILL PUSH THE FRONT BACK
AGAINST THE EASTERN SLOPES OF THE MOUNTAINS. AT THE SAME
TIME...PACIFIC MOISTURE IS EXPECTED TO STREAM INTO THE AREA FROM
THE WEST AND INTERACT WITH THE FRONT...SETTING UP A PROLONGED
PERIOD OF FRONTOGENETICAL/OVERRUNNING PRECIP TUESDAY NIGHT INTO
THURSDAY. AS A RESULT...TEMPS WILL REMAIN COLD ACROSS MUCH OF THE
AREA...LIKELY BELOW AVERAGE IN MANY LOCATIONS...WITH ACCUMULATING
SNOW LOOKING MORE AND MORE LIKELY. STC
&&
.AVIATION...
W TO SW SURFACE WINDS WILL INCREASE TO 30 TO 40 KT WITH GUSTS TO
AROUND 50 KT OVERNIGHT FROM KLVM TO BIG TIMBER. THESE STRONG WINDS
WILL CONTINUE THROUGH FRI. WESTERLY SURFACE WINDS WILL INCREASE
THROUGH THE DAY ON FRI OVER THE REST OF THE AREA TO 15 TO 30 KT AS
WELL. VFR WILL PREVAIL OVER THE REGION THROUGH FRI. ARTHUR
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 025/046 024/047 032/045 015/018 008/023 008/020 009/025
00/N 10/N 13/W 65/S 22/S 34/S 44/S
LVM 028/043 022/048 030/040 014/018 008/020 005/026 016/036
00/N 10/N 14/W 64/S 23/S 45/S 55/S
HDN 018/048 021/048 025/045 016/022 006/023 007/021 009/026
00/N 00/B 02/E 65/S 22/S 24/S 44/S
MLS 017/043 020/045 025/043 012/015 003/017 003/014 004/019
01/N 00/B 01/B 33/S 22/S 24/S 44/S
4BQ 016/042 020/045 025/045 015/021 007/022 008/020 011/025
11/B 00/B 01/B 55/S 21/E 23/S 44/S
BHK 012/038 018/040 023/042 009/014 901/016 002/013 003/017
21/B 00/B 01/B 22/S 22/S 24/S 44/S
SHR 017/042 020/045 024/045 016/021 008/025 009/027 015/031
01/B 00/B 02/E 66/S 22/S 24/S 44/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 7 PM MST FRIDAY FOR ZONE 41.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 12, 9:01 PM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 901 PM MST THU JAN 12 2012 MTZ028>042-056>058-063>068-WYZ098-099-140415- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 901 PM MST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT STRONG WEST WINDS CAN BE EXPECTED NEAR THE BIG TIMBER AREA LATE THIS EVENING. WIND GUSTS TO 60 MPH WILL CAUSE DANGEROUS CROSS WINDS ALONG I-90 TOWARD LIVINGSTON AND ALSO NORTH OF BIG TIMBER ON HIGHWAY 191. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS WILL CONTINUE NEAR BIG TIMBER FRIDAY WITH WIND GUSTS TO 60 MPH. GUSTY WINDS WILL ALSO DEVELOP IN THE LIVINGSTON AND NYE AREA AS WELL AS THE BEARTOOTH FOOTHILLS. WIND GUSTS TO 50 MPH ARE EXPECTED IN THESE AREAS. A SIGNIFICANT CHANGE IN OUR WEATHER PATTERN IS EXPECTED AS EARLY AS SUNDAY AFTERNOON. THE POTENTIAL EXISTS FOR A TRANSITION TO SNOWY WEATHER AND MUCH COLDER TEMPERATURES SUNDAY AFTERNOON AS ARCTIC AIR COULD POSSIBLY MOVE ACROSS THE REGION. ACTIVE WEATHER MAY PERSIST THROUGH ALL OF NEXT WEEK...WITH ARCTIC AIR ACROSS THE PLAINS. PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS AS THERE IS STILL MUCH UNCERTAINTY IN HOW THIS WEATHER PATTERN WILL EVOLVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.